Background: I'm a 32 yr old white male. I spent several years in the military and developed mild tinnitus in both ears from being around to many guns to often. I also suffer from allergies. I consulted an ENT doctor to get tested and found out I am mildly allergic to just about everything to the point I take shots and oral anti-histamines.
Over the winter, when the grass, trees and flowers are all dead, my allergies aren't bad. Over time, I lessened the frequency of my shots and oral meds since I didn't feel I needed them. Pollen time came about 2 weeks ago and my system wasn't ready for it. I noticed my ears were ringing more than normal and the usual sound machine level at night wasn't working to mask the ringing.
I consulted my family doctor who said he saw post nasal drainage and some fluid in the my ears. He suggested I use Zyrtec-D (pseudoephedrine and cetirizine) and said it was allergies. I then consulted my ENT doctor to confirm that allergies were indeed causing the increased noise.
My ENT doctor told me to stay away from large amounts of salt, caffeine and stress. My question is: can pseudoephedrine aggravate the tinnitus symptoms? I know it's strong so it might be the best for drying up the fluid in my ears, but am I shooting myself in the foot? Is there something else I should/could use? Also, what is the difference between Claritin, Actifed, Zyrtec, etc as far as anti-histamines are concerned? Does one (even prescriptions) work better than others? Or do I just have to buy one of everything and see what works for me?View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.